| Catalog Number |
PAPS3 |
| Medical Device Problem Code |
Pressure Problem (3012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is pending return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the cerebral artery using a penumbra engine canister (canister).During the procedure, the physician connected the canister to an aspiration tubing (tubing) and powered on a penumbra engine (engine); however, no vacuum was produced.The physician noticed the canister was not seated securely to the engine and re-seated the engine several times; however, no vacuum was produced; therefore, the canister was removed.The procedure was completed using another canister and the same engine.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report.Results: the penumbra engine canister (canister) was undamaged.Conclusions: evaluation of the returned canister revealed an undamaged, functional device.During functional testing, the canister was seated onto a demonstration engine and the engine was powered on.The engine was able to producer vacuum pressure within specification and all four vacuum indicator lights were illuminated.The reported complaint could not be confirmed.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.